Alert archive / Tennessee / Tornado Warnings in 1996
Tornado Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 28, 1996, 7:36 PM CDT for Wayne County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1996, 7:36 PM CDT (00:36 UTC)
- Expired
- May 28, 1996, 8:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2991 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290035 TORBNA TNC181-290130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CDT TUE MAY 28 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...SOUTHERN WAYNE COUNTY AT 735 PM CDT DOPPLER RADAR INDICATED A TORNADO 5 MILES EAST OF SAVANNAH MOVING SOUTHEAST AT 35 MPH. THE STORM SHOULD PASS NEAR COLLINWOOD BY 750 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 28, 2:12 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, May 28, 2:12 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 212 PM CDT TUE MAY 28 1996 LATEST SFC ANALYS HAS LOW ALNG IA-IL BRDR WITH CD FNT EXTNDG THRU BOOTHEEL OF MO TO JUST WEST OF LIT. DWPTS REMAIN MID 60S TO NAER 70 ACRS RGN WITH SRLY FLOW. SAT PICS AND SFC ANALYS INDCT MOIST AXIS AHD OF CD FNT FROM LIT-MEM-BWG BUT NO SIG CNVTN ATTM. WILL LK FOR CU TO DVLP AS SFC TMPS REACH MID TO UPR 80S. MSG INGREDIENT FOR MAJOR CNVTN THIS AFTN IS LACK OF UPR SUPPORT AS H5 FLOW REMAINS ZONAL ACRS TN AND STRNG S/W STAYS N FROM IL INTO OH NEXT 24 HRS. STILL LIKE 30-40 POP LATE AFTN AND TNGT AS ATMS UNSTBL AHD OF CD FNT. TSTMS REACHING SVR LIMITS WITHOUT SIG S/W IS BIG QUESTION. MDLS HAVE FNT THRU BNA BY 06Z WED BUT REMAIN EAST-WEST ACRS S TN THRU 48 HRS. NEXT S/W TO INTERACT WITH THE FNT PROGGED INTO FA BY WED AFTN. MURPHY
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:05 PM CDT | Tornado Warning | OHX | Clay, Pickett | 40 min |
Nearby
Tornado Warnings in Tennessee, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.